MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC BALLAST; PROBE

MEDTRONIC SOFAMOR DANEK USA, INC BALLAST; PROBE
Model Number 25000200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via manufacturer representative regarding a patient having unknown indication for bilateral lumbar laminectomy l3-s1 with interbody fusion and other transverse process fusion l3-s1 with iliac wing screws.It was reported that surgeon was placing iliac wing screws and tip broke off (30mm) the probe into patient.The surgeon is not planning a revision surgery to try to retrieve the broken piece at this time there were no patient symptoms/ complications as a result of the event.

Brand Name
BALLAST
Common Device Name
PROBE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12786027
Report Number1030489-2021-01360
Device Sequence Number3840297
Product Code HXB
UDI-Device Identifier00643169440289
UDI-Public00643169440289
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25000200
Device Catalogue Number25000200
Device Lot NumberCT15M116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale